Alert archive / Maryland / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Apr 3, 2006, 7:20 PM EDT for Baltimore County, City of Baltimore, Maryland. It was in force for 55 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2006, 7:20 PM EDT (23:20 UTC)
- Expired
- Apr 3, 2006, 8:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
Counties Baltimore County, MD, City of Baltimore, MD
The radar
The Sterling radar (KLWX), 92 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:50 PM EDT | HAIL 0.75 | Baltimore, MD | |
| Apr 3, 7:55 PM EDT | HAIL 0.75 | Pikesville, MD | |
| Apr 3, 8:02 PM EDT | HAIL 0.75 | Towson, MD | |
| Apr 3, 8:04 PM EDT | HAIL 1 | Perry Hall, MD | EVENT TIME 805 PM TO 810 PM. |
| Apr 3, 8:05 PM EDT | HAIL 0.75 | Parkville, MD | |
| Apr 3, 8:08 PM EDT | HAIL 1 | Dundalk, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:15 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KLWX 032321
SVRLWX
MDC005-510-040015-
/O.NEW.KLWX.SV.W.0013.060403T2320Z-060404T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
720 PM EDT MON APR 3 2006
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BALTIMORE COUNTY IN NORTHERN MARYLAND
BALTIMORE CITY IN NORTHERN MARYLAND
* UNTIL 815 PM EDT
* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
REISTERSTOWN TO 6 MILES WEST OF CATONSVILLE...MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
RANDALLSTOWN...
OWINGS MILLS...
MILFORD MILL...
WOODLAWN...
LOCHEARN...
CITY OF BALTIMORE...
TOWSON...
WHITE MARSH...
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 65 MPH CAN BE
EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL
THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3967 7681 3936 7688 3923 7673 3922 7639
3936 7632 3954 7652 3967 7660
$$
MANNING/ALLEN2 follow-up statements
000
WWUS51 KLWX 032343
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
742 PM EDT MON APR 3 2006
MDC005-510-040015-
/O.CON.KLWX.SV.W.0013.000000T0000Z-060404T0015Z/
BALTIMORE CITY MD-BALTIMORE MD-
742 PM EDT MON APR 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR BALTIMORE AND BALTIMORE CITY COUNTIES...
AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
COCKEYSVILLE TO BALTIMORE...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
TOWSON...BALTIMORE...WHITE MARSH...DUNDALK AND BOWLEYS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3966 7674 3944 7678 3934 7674 3923 7671
3922 7639 3936 7632 3954 7652 3967 7660
$$
MANNING000
WWUS51 KLWX 040006
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
804 PM EDT MON APR 3 2006
MDC005-510-040015-
/O.CON.KLWX.SV.W.0013.000000T0000Z-060404T0015Z/
BALTIMORE CITY MD-BALTIMORE MD-
804 PM EDT MON APR 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR BALTIMORE AND BALTIMORE CITY COUNTIES...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
COCKEYSVILLE TO MIDDLE RIVER...MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL WAS REPORTED IN TOWSON.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3966 7665 3947 7665 3937 7663 3924 7652
3923 7639 3937 7632 3955 7652 3968 7660
$$
MANNING/ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:50 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 3, 6:50 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
650 PM EDT MON APR 3 2006
.SHORT TERM /TONIGHT/...
STRONG SFC COLD FRONT STRETCHED FROM WESTERN PA SOUTHWARD ACROSS
EASTERN WV TO FAR WESTERN PORTIONS OF VA AND NC AT 2230 Z. UNIFIED
SOUTH-TO-NORTH ORIENTED SQUALL LINE IS RACING OUT AHEAD OF THE COLD
FRONT AT NEAR 45 KT ATTM. AT 2230Z THE LINE WAS LOCATED JUST EAST OF
THE SPINE OF THE BLUE RIDGE MOUNTAINS. ENVIRONMENT TO THE EAST OF
THE ADVANCING SQUALL LINE HAS BECOME UNSTABLE THIS AFTERNOON DUE TO
SIGNIFICANT LATE-DAY INSOLATION...AS A WEDGE OF CLEARING CROSSED THE
AREA DURING THE MID AFTERNOON. AFTERNOON HIGHS ACROSS THIS REGION
ROSE INTO THE UPPER 60S TO MID 70S IN A FEW LOCATIONS. H25 JET
SUPPORT FOR THE CONVECTION IS PROGGED BY THE 21Z RUC AND 18Z NAM TO
PROVIDE RIGHT ENTRANCE REGION FOR STRONG UPWARD VERTICAL MOTION
DEVELOPMENT BETWEEN 22Z AND 01Z WITH THE STRONGEST VERTICAL MOTION
MOST LIKELY IN A CORRIDOR FROM NORTHERN CHARLES COUNTY NORTHWARD AND
NORTHWESTWARD ACROSS A SWATH OF NORTHERN MD FROM FREDERICK COUNTY
EASTWARD TO HARFORD COUNTY. 20Z THROUGH 22Z SFC PRESSURE AND SFC
DEWPOINT HAND ANALYSES REVEAL A DEVELOPING INSTABILITY AXIS WHICH
STRETCHES FROM SPOTSYLVANIA COUNTY VA NORTHWARD TO NEAR THE
WASHINGTON DC METRO REGION THROUGH 22Z. A WEDGE OF SFC DEWPOINTS
FROM THE UPPER 50S TO LOWER 60S HAS MOVED INTO THIS AREA AHEAD OF
THE SQUALL LINE OVER THE PAST 2 HOURS THROUGH 22Z. SPC MESOSCALE
ANALYSIS TOOLS INDICATE 0-1 KM STORM RELATIVE HELICITY VALUES HAVE
INCREASED TO BETWEEN 200 TO 250 M2/S2 ACROSS THE ENTIRE AREA EAST OF
THE SQUALL LINE THROUGH 22Z...WHILE 0-1 KM EHI VALUES HAVE EXCEEDED
1.0 FROM MONTGOMERY COUNTY MD SOUTHWARD TO KING GEORGE AND STAFFORD
COUNTIES IN VA. THE COMBINATION OF LOW LEVEL SHEAR...HIGH HELICITY
VALUES...INCREASING BOUNDARY LAYER INSTABILITY AND THE POSSIBILITY
OF UPPER JET ENHANCED VERTICAL MOTION WILL PROVIDE AN ENVIRONMENT
FAVORABLE TO THE FORMATION OF SEVERE THUNDERSTORMS AND ISOLATED
TORNADOES ACROSS THE CWA EAST OF THE BLUE RIDGE THROUGH 02Z. THE
CORRIDOR FROM CHARLES COUNTY MD NORTHWARD THROUGH THE WASHINGTON
DC METRO SHOWS THE MOST FAVORABLE COMBINATION OF SHEAR AND
INSTABILITY FOR THE FORMATION OF DANGEROUS STORMS. TO THE WEST OF
THE SQUALL LINE STRONG CAA WILL PRODUCE NORTHWEST WINDS EARLY THIS
EVENING THROUGH 02Z WITH SUSTAINED WINDS BETWEEN 10 TO 20 MPH AND
GUSTS UP TO 40 MPH POSSIBLE...ESPECIALLY IN THE HIGHER ELEVATIONS.
WL CLR WATCH W OF BLURDG AS WELL AS INVOF CHO. WL NEED TO WATCH
WND GUSTS IN CAA. IF IT BECOMES XTNSV OR PROLONGED...WND ADVSRY
MAY BE REQD.
&&
.PREV DISCUSSION...
/ISSUED 239 PM EDT MON APR 3 2006/
SHORT TERM...TONIGHT AND TUESDAY...
SEVERE OUTBREAK EXPECTED TODAY. VERY GOOD WIND SHEAR AND ADEQUATE
INSTAB IS IN PLACE OVER THE REGION. WORST OF IT WITH THE HIGHEST EHI
IS SOUTHEAST WITH ORF AND EASTERN NC ABOVE 2. WILL HOLD OFF ON THE
PACKAGE ISSUANCE UNTIL ABOUT 330 OR 4 THIS AFTERNOON TO AWAIT THE WATCH
DECISION...WHICH SHOULD HAPPEN AROUND THAT TIME.
COLD AIR MOVING IN BEHIND THE COLD FRONT THAT IS THE KICKER FOR THIS
EVENT. 850MB TEMPS DROP TO MINUS 10 TO MINUS 6 ACROSS THE CWA BY
MORNING. SNOW SHOWERS WILL BREAK OUT ON THE UPSLOPE SIDE OF OUR
WESTERNMOST COUNTIES IN W MD AND THE EAST WV PAN. EXPECT ABOUT AN
INCH OF ACCUM ALONG AND W OF THE WEST RIDGE BETWEEN MIDNIGHT AND
NOON TUE. COULD BE SOME ISOLATED TWOS AS WELL.
SUN WILL WARM THE LOW LVLS A BIT TUE AND 850S POP UP TO A RANGE
BETWEEN ZERO AND MINUS 4 BY TUE EVENING. BUT THEN A REINFORCING SHOT
OF COLD AIR AND A SECONDARY SW ARE POISED TO SWEEP ACROSS THE REGION
FROM THE NW. THAT WILL BRING SOME CLOUDS AS IT APPROACHES LATE DAY.
AS FOR CLOUD COVER THE REST OF THE DAY... EXPECT QUITE A BIT OVER
THE MTNS...BUT GENERALLY SCT CU FOR THE REST OF THE AREA GIVEN THE
FORECAST SOUNDINGS. COULD BE A TIME OF BKN IF THE INSTAB GETS TO BE
ENOUGH.
LONG TERM...TUESDAY NIGHT THROUGH MONDAY...
GFS SHOWS A DEEP UPPER LOW ACROSS NORTH CENTRAL PA TUESDAY EVENING
WHICH IS PROJECTED TO MOVE TO THE LONG ISLAND SOUND BY 12Z
WEDNESDAY. LOBE OF H5 VORTICITY WILL ROTATE ACROSS THE NORTHERN HALF
OF THE CWA ACCOMPANIED BY A WEAK TROUGH AT THE SURFACE. THERE
APPEARS TO BE A LACK OF LOW LEVEL MOISTURE HOWEVER...AS THIS SYSTEM
SWEEPS THROUGH THE AREA TUESDAY NIGHT. WILL INCLUDE HIGHEST POPS IN
THE LOW CHANCE CATEGORY FOR UPSLOPE SNOW SHOWERS IN THE HIGHER
ELEVATIONS ALONG THE ALLEGHENY FRONT AND SLIGHT CHANCES FOR SNOW
SHOWERS IN THE NORTHERN TIER OF MD. ISOLATED SNOW SHOWERS WILL MIX
WITH RAIN FURTHER SOUTH FROM THE GREATER BALTIMORE METRO
SOUTHWESTWARD TO THE CENTRAL SHENANDOAH VALLEY. DRIER AIR WILL MOVE
INTO THE NORTHERN MID ATLANTIC WEDNESDAY BEHIND THE UPPER LEVEL
TROUGH AXIS. CAA WEDNESDAY WILL KEEP HIGH TEMPERATURES 8 TO 12 F
BELOW NORMAL IN THE MID 40S IN THE HIGHER ELEVATIONS TO THE MID 50S
IN THE METROPOLITAN AREAS. LARGE H5 RIDGE WILL MOVE FROM THE CENTRAL
PLAINS LATE WEDNESDAY TO THE OH VALLEY BY THURSDAY EVENING WITH SFC
HIGH PRESSURE MOVING TO THE MID ATLANTIC COAST LATE THURSDAY.
THURSDAY SHOULD BE A DRY DAY WITH HIGHS RECOVERING TO JUST SLIGHTLY
BELOW NORMAL...AS H85 TEMPERATURES RISE ABOVE 0 C INTO THE 2 TO 3 C
RANGE.
A WARM FRONT WILL MOVE INTO THE EASTERN HIGHLANDS OF WV THURSDAY
NIGHT...WHERE THERE WILL BE A CHANCE OF LIGHT SHOWERS. WARM FRONT
WILL LIFT SLOWLY ACROSS THE CWA FRIDAY...AND WEAK WAA OVER THE SFC
FRONT WILL BRING A CHANCE OF SHOWERS TO THE REGION. COLD FRONT WILL
CROSS THE AREA FRIDAY NIGHT. IT LOOKS LIKE THE TIMING WILL FAVOR A
CHANCE OF THUNDERSTORMS FRIDAY EVENING WEST OF THE BLUE RIDGE...WITH
JUST SHOWERS TO THE EAST...AS THE FRONT MOVES INTO A MORE STABLE
ENVIRONMENT. SATURDAY LOOKS COOLER THAN NORMAL...AS COLD AIR WRAPS
AROUND THE DEEP SFC LOW IN THE GULF OF MAINE. HIGHS SATURDAY WILL BE
SLIGHTLY BELOW NORMAL. SFC RIDGE WILL REMAIN EAST OF THE REGION
SUNDAY...AND HIGHS WILL STILL REMAIN SLIGHTLY BELOW NORMAL. H5
HEIGHTS RISE TO NEAR 567 DM MONDAY...WHILE SFC HIGH PRESSURE DRIFTS
SOUTHEAST OF THE CWA. HIGHS MONDAY WILL REBOUND TO SLIGHTLY ABOVE
NORMAL.
AVIATION...
VARYING BETWEEN VFR AND MVFR VSBYS WITH MOST OF THE SHWRS EARLY
TODAY. WINDS S TO SE LESS THAN 20KT. CIGS ARE A BIT MORE PROBLEMATIC
WITH BKN020 TO BKN035 SCATTRD ABOUT THE REGION...MOST PREVALENT IN
NE MD. LINE OF TSRA WILL COME THROUGH LATE TODAY THEN CLEARING
BEHIND. NE MD WILL BE LAST TO CLEAR TWRDS MORN WITH THE LOW SLOWING
OFF THE COAST AS IT INTENSIFIES. EXPECT GUSTY WINDS AND POSSIBLE HAIL
WITH THE TSRA. TUE EXPECT VFR WITH GUSTY WNW WINDS.
MARINE...
A WIDE SWATH OF 925MB WINDS POP UP TO 40KT LATE NIGHT AND TUE MORN.
WILL ISSUE A GALE WARNING FOR THE MARINE AREAS FOR GUSTS OF 35KT
STARTING AT 1 AM TO 8 AM... THEN SCA THEREAFTER. WINDS SHOULD BE
SUSTAINED AROUND 20KT TUE DURING THE DAY GIVEN THE LATEST MODEL DATA
FOR TPLM AND OTHERS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...GALE WARNING FOR ANZ530>537 FROM 1 AM TUESDAY TO 8 AM TUESDAY.
...SMALL CRAFT ADVISORY FOR ANZ530>537 FROM 8 AM TUESDAY TO 6 PM
WEDNESDAY.
&&
MESOSCALE UPDATE...SMITH
SHORT TERM...HTS
PREVIOUS DISCUSSION...STRONG/SMITHHazardous weather outlook, Apr 3, 4:55 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 455 PM EDT MON APR 3 2006 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-041000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 455 PM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH NUMBER 148 IS IN EFFECT UNTIL MIDNIGHT FOR THE ENTIRE AREA EXCEPT GRANT...HIGHLAND...AND PENDLETON COUNTIES. ACROSS THE HIGHER TERRAIN OF THE POTOMAC HIGHLANDS...AFTER MIDNIGHT RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS. AROUND AN INCH OF ACCUMULATION WILL BE POSSIBLE. WINDY CONDITIONS ARE EXPECTED LATE TONIGHT AND TUESDAY. AFTER THE COLD FRONT MOVES THROUGH WINDS MAY GUST AS HIGH AS 40 MPH. A GALE WARNING IS IN EFFECT FOR THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY FROM 1 AM UNTIL 8 AM TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SNOW ACCUMULATIONS WILL BE POSSIBLE ON TUESDAY ACROSS THE HIGHER TERRAIN OF THE POTOMAC HIGHLANDS. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM TUESDAY THROUGH WEDNESDAY FOR THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE VIA PHONE...EMAIL...OR HAM RADIO. OUR PHONE NUMBER IS 1-800-253-7091. HTS
In the hours before
Local storm report, Apr 3, 5:12 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
512 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL ROMNEY 39.35N 78.76W
04/03/2006 M0.88 INCH HAMPSHIRE WV LAW ENFORCEMENT
&&
GUYERLocal storm report, Apr 3, 5:39 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
539 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 NNE HANCOCK 39.73N 78.16W
04/03/2006 E0.75 INCH FULTON PA TRAINED SPOTTER
HAIL REPORTED BY SPOTTER NEAR EXIT 2 OF I-70.
&&
GUYERLocal storm report, Apr 3, 5:41 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
541 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 NNE HANCOCK 39.72N 78.16W
04/03/2006 E0.75 INCH WASHINGTON MD TRAINED SPOTTER
HAIL REPORTED BY SPOTTER NEAR EXIT 2 OF I-70.
&&
GUYERSpecial weather statement, Apr 3, 5:53 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 553 PM EDT MON APR 3 2006 DCZ001-MDZ005>007-009>011-013-014-016-VAZ052>057-040115- DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD- MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL- CHARLES-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 553 PM EDT MON APR 3 2006 ...LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING THE WASHINGTON DC AND BALTIMORE METRO AREAS EARLY THIS EVENING... A LINE OF STRONG THUNDERSTORMS IN THE SHENANDOAH VALLEY IS MOVING TO THE EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING GUSTY WINDS AND LARGE HAIL. LATE AFTERNOON WARMING HAS PRODUCED AN ENVIRONMENT CONDUCIVE TO SEVERE STORM FORMATION ACROSS THE METRO AREAS OF BALTIMORE AND WASHINGTON DC. SEVERE WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE THIS EVENING IN THE STRONGEST THUNDERSTORMS. THE STORMS ARE EXPECTED TO CROSS THE WASHINGTON DC AREA BETWEEN 6:45 PM AND 7:30 PM AND THE BALTIMORE METRO AREA BETWEEN 7:00 AND 8:15 PM. A TORNADO WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR THE REGION. MDZ004-VAZ038>042-050-051-040115- FREDERICK MD-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE- CULPEPER- INCLUDING THE CITIES OF...FREDERICK...WASHINGTON...LEESBURG... CULPEPER 553 PM EDT MON APR 3 2006 A LINE OF STRONG THUNDERSTORMS IN THE SHENANDOAH VALLEY IS MOVING TO THE EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING GUSTY WINDS AND LARGE HAIL. LATE AFTERNOON WARMING HAS PRODUCED AN ENVIRONMENT CONDUCIVE TO SEVERE STORM FORMATION ACROSS THE FOOTHILLS EAST OF THE BLUE RIDGE MOUNTAINS. SEVERE WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE LATE THIS AFTERNOON IN THE STRONGEST THUNDERSTORMS. THE STORMS ARE EXPECTED TO CROSS THE AREA BETWEEN 6:00 PM AND 7:15 PM. A TORNADO WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR THE REGION. SMITH
Special weather statement, Apr 3, 5:53 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 553 PM EDT MON APR 3 2006 DCZ001-MDZ005>007-009>011-013-014-016-VAZ052>057-040115- DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD- MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL- CHARLES-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG 553 PM EDT MON APR 3 2006 ...LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING THE WASHINGTON DC AND BALTIMORE METRO AREAS EARLY THIS EVENING... A LINE OF STRONG THUNDERSTORMS IN THE SHENANDOAH VALLEY IS MOVING TO THE EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING GUSTY WINDS AND LARGE HAIL. LATE AFTERNOON WARMING HAS PRODUCED AN ENVIRONMENT CONDUCIVE TO SEVERE STORM FORMATION ACROSS THE METRO AREAS OF BALTIMORE AND WASHINGTON DC. SEVERE WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE THIS EVENING IN THE STRONGEST THUNDERSTORMS. THE STORMS ARE EXPECTED TO CROSS THE WASHINGTON DC AREA BETWEEN 6:45 PM AND 7:30 PM AND THE BALTIMORE METRO AREA BETWEEN 7:00 AND 8:15 PM. A TORNADO WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR THE REGION. MDZ004-VAZ038>042-050-051-040115- FREDERICK MD-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE- CULPEPER- INCLUDING THE CITIES OF...FREDERICK...WASHINGTON...LEESBURG... CULPEPER 553 PM EDT MON APR 3 2006 ...LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH THE FOOTHILLS EAST OF THE BLUE RIDGE LATE THIS AFTERNOON... A LINE OF STRONG THUNDERSTORMS IN THE SHENANDOAH VALLEY IS MOVING TO THE EAST AT 45 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING GUSTY WINDS AND LARGE HAIL. LATE AFTERNOON WARMING HAS PRODUCED AN ENVIRONMENT CONDUCIVE TO SEVERE STORM FORMATION ACROSS THE FOOTHILLS EAST OF THE BLUE RIDGE MOUNTAINS. SEVERE WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE LATE THIS AFTERNOON IN THE STRONGEST THUNDERSTORMS. THE STORMS ARE EXPECTED TO CROSS THE AREA BETWEEN 6:00 PM AND 7:15 PM. A TORNADO WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR THE REGION. SMITH
Local storm report, Apr 3, 7:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
718 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL GERMANTOWN 39.18N 77.26W
04/03/2006 E0.75 INCH MONTGOMERY MD TRAINED SPOTTER
&&
GUYERThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:36 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 34 min |
| Apr 3, 5:30 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 53 min |
| Apr 3, 6:03 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 57 min |
| Apr 3, 6:52 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Howard, Montgomery | 53 min |
| Apr 3, 7:24 PM EDT | Severe Thunderstorm Warning | LWX | Prince George's | 39 min |
| Apr 3, 7:56 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 49 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.